Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 69, NWS Shreveport, LA

April 6, 2014Bowie County, Cass County, Morris County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 6, 2014, 9:49 AM CDT for Bowie County, Cass County, Morris County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2014, 9:49 AM CDT (14:49 UTC)
Expired
Apr 6, 2014, 10:30 AM CDT
In force
41 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bowie County, TX, Cass County, TX, Morris County, TX

The radar

The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 6:26 AM CDTSevere Thunderstorm WatchSPC12 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 2.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WUUS54 KSHV 061449
SVRSHV
TXC037-067-343-061530-
/O.NEW.KSHV.SV.W.0069.140406T1449Z-140406T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 AM CDT SUN APR 6 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...SIMMS...
  NORTHERN CASS COUNTY IN NORTHEAST TEXAS...
  CENTRAL MORRIS COUNTY IN NORTHEAST TEXAS...

* UNTIL 1030 AM CDT

* AT 944 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROCKY BRANCH...OR 13 MILES EAST OF MOUNT PLEASANT...AND MOVING
  NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NAPLES...MAUD...QUEEN CITY...REDWATER...HOOKS AND NASH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3358 9415 3357 9415 3356 9413 3355 9413
      3356 9412 3337 9404 3316 9405 3301 9477
      3309 9482 3320 9481
TIME...MOT...LOC 1449Z 246DEG 44KT 3314 9469

$$

09
3 follow-up statements
323 
WWUS54 KSHV 061459
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
959 AM CDT SUN APR 6 2014

TXC343-061508-
/O.CAN.KSHV.SV.W.0069.000000T0000Z-140406T1530Z/
MORRIS TX-
959 AM CDT SUN APR 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR MORRIS COUNTY IS CANCELLED...

THE THUNDERSTORM HAS EXITED MORRIS COUNTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING FOR MORRIS COUNTY HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY
AFTERNOON FOR NORTHWESTERN LOUISIANA AND NORTHEASTERN TEXAS.

LAT...LON 3326 9465 3357 9416 3355 9413 3355 9412
      3337 9404 3316 9405 3306 9465
TIME...MOT...LOC 1458Z 246DEG 44KT 3318 9456

$$

TXC037-067-061530-
/O.CON.KSHV.SV.W.0069.000000T0000Z-140406T1530Z/
CASS TX-BOWIE TX-
959 AM CDT SUN APR 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR BOWIE AND CASS COUNTIES...

AT 954 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR MARIETTA...OR 14 MILES SOUTHWEST OF
SIMMS...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRYANS
MILL...RED HILL...DOUGLASSVILLE...MAUD...QUEEN CITY...REDWATER...
HOOKS...DOMINO...LEARY...WAKE VILLAGE...TEXARKANA AND NASH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3326 9465 3357 9416 3355 9413 3355 9412
      3337 9404 3316 9405 3306 9465
TIME...MOT...LOC 1458Z 246DEG 44KT 3318 9456

$$

09
424 
WWUS54 KSHV 061514
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1014 AM CDT SUN APR 6 2014

TXC037-067-061530-
/O.CON.KSHV.SV.W.0069.000000T0000Z-140406T1530Z/
CASS TX-BOWIE TX-
1014 AM CDT SUN APR 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR BOWIE AND CASS COUNTIES...

AT 1008 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR BRYANS MILL...OR 9 MILES SOUTHEAST OF
SIMMS...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAUD...
REDWATER...HOOKS...DOMINO...LEARY...WAKE VILLAGE...TEXARKANA AND NASH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3316 9448 3332 9455 3357 9416 3355 9413
      3355 9412 3337 9404 3323 9405
TIME...MOT...LOC 1514Z 246DEG 44KT 3327 9435

$$

09
609 
WWUS54 KSHV 061525
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 AM CDT SUN APR 6 2014

TXC037-067-061535-
/O.EXP.KSHV.SV.W.0069.000000T0000Z-140406T1530Z/
CASS TX-BOWIE TX-
1025 AM CDT SUN APR 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR BOWIE AND CASS COUNTIES WILL
EXPIRE AT 1030 AM CDT...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SEVERE. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR BOWIE AND CASS 
COUNTIES WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY
AFTERNOON FOR NORTHWESTERN LOUISIANA AND NORTHEASTERN TEXAS.

LAT...LON 3316 9448 3332 9455 3357 9416 3355 9413
      3355 9412 3337 9404 3323 9405
TIME...MOT...LOC 1525Z 246DEG 44KT 3331 9420

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 7:43 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 6, 7:43 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
743 AM CDT SUN APR 6 2014

.UPDATE...
MINOR CHANGES TO WEATHER GRIDS INTO THE MID AFTERNOON FOR SEVERE
THUNDERSTORM WATCH. MAINLY FOR HAIL WITH GOLF BALLS ALREADY AT
HUDSON TEXAS. SOME DAMAGING WINDS MAY ALSO ACCOMPANY SOME OF THE
STRONGER THUNDERSTORMS AS THE WARM FRONT BEGINS TO LIFT INTO THE
SOUTHERN TIER OF CO/PA CURRENTLY STILL ALONG THE GULF COAST. /24/

&&

.AVIATION...
SHWRS AND TSTMS AREA WIDE...SOME WITH LARGE HAIL. IFR/MVFR/VFR IN
AND OUT WITH RAPIDLY CHANGING CONDITIONS ASSOCIATED WITH HEAVY
RAINFALL. LITTLE CHANGE UNTIL MID TO LATE CYCLE AS DRIER AIR ALOFT
MOVES OVERHEAD UNDER THE UPPER TROUGH OVER W TX AND NORTHERN
MEXICO ATTM. SFC WINDS WILL CONTINUE GENERALLY OUT OF THE EAST...E/NE
ALONG AND N OF I-20 AND E/SE SOUTH WITH STRONG WIND POSSIBLE IN
AND NEAR ANY STRONG TO SEVERE TSTMS. CLIMB WINDS ARE EASTERLY TO 3
OR 4 KFT...THEN BACK TO SOUTHWEST...MOISTURE RICH OFF THE PACIFIC.
/06/

&&

.PREV DISCUSSION... /ISSUED 600 AM CDT SUN APR 6 2014/

DISCUSSION...
NORTHEASTERLY SURFACE WINDS CONTINUE MAINLY NORTH OF I-20 WITH
MID TO UPPER 40S AND SOME LOW TO MID 50S ARE EDGING INTO SOUTHERN
AND FAR EASTERN AREAS ON EAST AND SOUTHEASTERLY...ALL GENERALLY LESS
THAN 10 MPH. THE SHREVEPORT 88D DOPPLER RADAR HAS SHOWN SMALLER
ELEMENTS SHOWERS AND ISOLATED THUNDERSTORMS CLUSTERING ALONG AND
SOUTH OF I-20 OVER THE PAST FEW HOURS. IN ADDITION...AN
ESTABLISHED CLUSTER OF THUNDERSTORMS IS SLIDING NORTHEASTWARD ALONG AND
NORTH OF I-30 IN NE TX. FARTHER BACK IN NORTH TEXAS...CLUSTERS OF
THUNDERSTORMS EXTEND TO OUR WEST FROM NEAR WACO TO WICHITA FALLS.

THE WATER VAPOR SHOWS THE MORE DIVERGENT AIR ALOFT OVER SOUTH
TEXAS ROTATING AROUND THE COMPLEX CLOSED UPPER LOWS OVER NM AND
THE OK/TX PANHANDLES. COPIOUS AMOUNTS OF PACIFIC MOISTURE WILL
FOCUS OVER MUCH OF THE FOUR STATE AREA FOR THE NEXT 12-18 AT LEAST
AND FAR EASTERN SECTIONS TO NEAR 24 HOURS. THE FLOOD WATCH REMAINS
AS ISSUED MAINLY FOR LOCATIONS WHERE SOIL MOISTURE IS ALREADY WET
FROM PREVIOUS HEAVY RAINFALL IN RECENT DAYS. OUR DEW POINTS ARE
CREEPING UP WITH THE WARMER RAINFALL AND WE HAVE BUMPED FORECAST
HIGHS FOR TODAY JUST A BIT...BUT STILL VARY A GOOD BIT IN SOME
CASES FROM NAM AND MAV GUIDANCE.

WPC QPF IS FOCUSED PRIMARILY OVER THE WATCH AREA AS WELL...BUT
TAPERS OFF AFTER...ESPECIALLY AFTER MIDNIGHT...QUICKLY FROM WEST
TO EAST. SOME WESTERN PORTIONS OF THE WATCH AREA MAY BE CANCELLED
DURING THE EVENING HOURS IF THIS WORKS OUT TO BE THE CASE.
GENERALLY SPEAKING...THE GFS AND NAM MODELS ARE IN AGREEMENT WITH
ONLY THE ECMWF KEEPING HIGHER QPF AMOUNTS OVER THE EAST THROUGH
12Z MONDAY.

A LARGE SURFACE HIGH WILL BEGIN TO BUILD INTO THE AREA A DAY LATER
ON TUESDAY AND WILL BRING ADDITIONAL RAINFALL WITH SHOWERS AND
SOME ISOLATED THUNDERSTORMS. ALL THIS BODES WELL FOR THE FOUR
STATE AREA/S LATE WINTER RAINFALL DEFICIT. THIS AREA OF SURFACE
HIGH PRESSURE WILL KEEP US DRY WITH OUR HIGHS AND LOWS BELOW EARLY
APRIL AVERAGES INTO MIDWEEK. WARMER TEMPERATURES ARE STILL EXPECTED
FOR LATE WEEK INTO NEXT WEEKEND AT WHICH TIME...MORE SHOWERS AND
THUNDERSTORMS WILL BECOME POSSIBLE OVER THE FOUR STATE AREA. MEX
GUIDANCE IS REASONABLE AND HAS BEEN BLENDED IN THE LONGER RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  66  48  67  44 /  60  20  30  20   0
MLU  56  69  48  65  42 /  80  20  30  40   0
DEQ  46  63  43  65  39 /  70  30  30  20   0
TXK  49  64  47  65  42 /  70  30  30  20   0
ELD  50  64  46  64  41 /  80  30  30  30   0
TYR  49  64  45  66  44 /  40  20  30  20   0
GGG  50  65  46  67  42 /  40  20  30  20   0
LFK  52  67  49  71  45 /  40  20  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: LAZ005-006-010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ152-153-165>167.

&&

24/06
Hazardous weather outlook, Apr 6, 6:45 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 AM CDT SUN APR 6 2014

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-071145-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-
645 AM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH ARKANSAS...FOR
PORTIONS OF NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT TODAY AND TONIGHT.
SOME OF THE RAINFALL WILL BE HEAVY AT TIMES WITH ISOLATED FLASH
FLOODING A POSSIBILITY IN LIGHT OF RECENT HEAVY RAINFALL AND THE
ALREADY MOIST SOIL. ALSO...HAIL MAY ACCOMPANY ANY STRONG
THUNDERSTORMS AND ASSOCIATED LIGHTNING IS ALWAYS A DANGER TO
THOSE OUT IN THE ELEMENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AN APPROACHING WEAK COLD FRONT WILL QUICKLY BRING BACK THE CHANCE
FOR WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS FOR LATE MONDAY
AND EARLY TUESDAY. THE REST OF MID TO LATE WEEK WILL BE DRY WITH
MORE THUNDERSTORM ACTIVITY EXPECTED FOR NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT.

LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-149>153-
165>167-071145-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
645 AM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST AND NORTH CENTRAL
LOUISIANA AND FOR DEEP EAST AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT TODAY AND TONIGHT.
SOME OF THE RAINFALL WILL BE HEAVY AT TIMES WITH FLASH FLOODING A
POSSIBILITY DUE TO ALREADY SATURATED SOIL. THE UPPER ATMOSPHERE
IS GOING TO SEE AREAS OF LIFT EMBEDDED IN THE FLOW THIS MORNING
AND EARLY AFTERNOON AND LARGE HAIL AND DAMAGING WINDS MAY
ACCOMPANY ANY STRONG OR SEVERE THUNDERSTORMS. IN ADDITION...ASSOCIATED
LIGHTNING IS ALWAYS A DANGER TO THOSE OUT IN THE ELEMENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AN APPROACHING WEAK COLD FRONT WILL QUICKLY BRING BACK THE CHANCE
FOR WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS FOR LATE MONDAY
AND EARLY TUESDAY. THE REST OF MID TO LATE WEEK WILL BE DRY WITH
MORE THUNDERSTORM ACTIVITY EXPECTED FOR NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS MAY BE NEEDED THROUGH TONIGHT.

24

In the hours before

Local storm report, Apr 6, 8:19 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
819 AM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     HAIL             9 SW CHIRENO            31.41N  94.45W
04/06/2014  E0.50 INCH       NACOGDOCHES        TX   AMATEUR RADIO

&&

EVENT NUMBER SHV1400238

10
Special weather statement, Apr 6, 8:54 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
854 AM CDT SUN APR 6 2014

TXZ108>110-124-061445-
CAMP-FRANKLIN-TITUS-WOOD-
854 AM CDT SUN APR 6 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     FRANKLIN...TITUS...WOOD AND CAMP...

INCLUDING THE FOLLOWING LOCATIONS...
     LEESBURG...MOUNT VERNON...NEWSOME...PITTSBURG...PLEASANT
     GROVE...PURLEY...QUITMAN...SCROGGINS AND WINNSBORO...

AT 852 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR QUITMAN...OR 12 MILES NORTH OF
MINEOLA...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

09
Local storm report, Apr 6, 9:02 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
902 AM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 AM     HAIL             TYLER                   32.33N  95.30W
04/06/2014  E1.00 INCH       SMITH              TX   BROADCAST MEDIA

            HAIL COVERING THE GROUND

&&

EVENT NUMBER SHV1400239

10
Local storm report, Apr 6, 9:28 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
928 AM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HAIL             UNION GROVE             32.58N  94.91W
04/06/2014  E0.88 INCH       UPSHUR             TX   TRAINED SPOTTER

&&

EVENT NUMBER SHV1400240

10
Special weather statement, Apr 6, 9:32 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
932 AM CDT SUN APR 6 2014

TXZ112-125-126-138-061515-
CASS-HARRISON-MARION-UPSHUR-
932 AM CDT SUN APR 6 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1015 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     HARRISON...MARION...UPSHUR AND CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     ATLANTA...BEREA...BIVINS...DIANA...KILDARE...LINDEN...LODI...
     MCLEOD AND ORE CITY...

AT 927 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DIANA...OR 13 MILES EAST OF
GILMER...MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

09
Local storm report, Apr 6, 9:45 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 AM     HAIL             3 NW GLADEWATER         32.57N  94.98W
04/06/2014  E1.00 INCH       UPSHUR             TX   BROADCAST MEDIA

&&

EVENT NUMBER SHV1400241

10

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:05 AM CDTSevere Thunderstorm WarningSHVSabine55 min
Apr 6, 7:13 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby62 min
Apr 6, 8:21 AM CDTSevere Thunderstorm WarningSHVHarrison, Panola54 min
Apr 6, 8:29 AM CDTSevere Thunderstorm WarningSHVGregg, Smith, Upshur, Wood46 min
Apr 6, 10:05 AM CDTSevere Thunderstorm WarningSHVSmith40 min
Apr 6, 10:41 AM CDTAreal Flood AdvisorySHVSmith2 hr
Apr 6, 11:45 AM CDTAreal Flood AdvisorySHVGregg, Harrison, Marion, Rusk, Smith, Upshur60 min
Apr 6, 12:06 PM CDTFlash Flood WarningSHVGregg, Harrison, Rusk, Smith, Upshur5 hr
Apr 6, 1:16 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine59 min
Apr 6, 3:53 PM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby112 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.